Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 82, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2017, 12:33 PM CDT for Carter County, Ripley County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 12:33 PM CDT (17:33 UTC)
- Expired
- Apr 26, 2017, 1:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, MO, Ripley County, MO
The radar
The Paducah radar (KPAH), 176 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:49 PM CDT | HAIL 0.25 | 5 W Ellsinore, MO | |
| Apr 26, 12:50 PM CDT | TSTM WND DMG | 12 N Doniphan, MO | TREE DOWN ALONG HIGHWAY K4. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
274
WUUS53 KPAH 261733
SVRPAH
MOC035-181-261815-
/O.NEW.KPAH.SV.W.0082.170426T1733Z-170426T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1233 PM CDT WED APR 26 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Carter County in southeastern Missouri...
North central Ripley County in southeastern Missouri...
* Until 115 PM CDT
* At 1233 PM CDT, a severe thunderstorm was located near Hunter, or
12 miles south of Van Buren, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellsinore, Hunter and Grandin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9075 3705 9073 3700 9073 3700 9071
3697 9072 3697 9070 3693 9070 3693 9068
3689 9068 3688 9066 3684 9066 3666 9095
3686 9108
TIME...MOT...LOC 1733Z 228DEG 35KT 3684 9092
HAIL...1.00IN
WIND...60MPH
$$
ps1 follow-up statement
885
WWUS53 KPAH 261809
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
109 PM CDT WED APR 26 2017
MOC035-181-261819-
/O.EXP.KPAH.SV.W.0082.000000T0000Z-170426T1815Z/
Carter MO-Ripley MO-
109 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARTER AND NORTH
CENTRAL RIPLEY COUNTIES WILL EXPIRE AT 115 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM CDT for
southeastern Missouri.
LAT...LON 3705 9075 3705 9073 3700 9073 3700 9071
3697 9072 3697 9070 3693 9070 3693 9068
3689 9068 3688 9066 3684 9066 3666 9095
3686 9108
TIME...MOT...LOC 1809Z 228DEG 35KT 3706 9061
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:48 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 26, 6:48 AM CDT, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Paducah KY 648 AM CDT Wed Apr 26 2017 .UPDATE... Issued at 648 AM CDT Wed Apr 26 2017 Updated aviation discussion for 12Z TAFs. && .SHORT TERM...(Today through Thursday night) Issued at 330 AM CDT Wed Apr 26 2017 Main near term forecast concern continues to be the potential for thunderstorms through tonight and accompanying severe weather potential late this afternoon into this evening. Forecast confidence remains relatively high through Thursday night with generally good overall model agreement. Shortwave energy digging into the base of an upper level trough over the southern Plains this morning will take on a negative tilt as it pivots northeast across the Middle Mississippi Valley tonight. The approach and passage of this shortwave and its associated cold frontal boundary will provide the focus for shower and thunderstorm development later this afternoon and this evening. Model forecast soundings continue to indicate the presence of a strong mid level capping inversion through much of the daytime hours today. As a result, it will take the strong forcing of the incoming cold front to result in the development of surface-based convection by mid to late afternoon. Any activity that occurs prior would likely be tied to the elevated mixing layer and should not pose a severe threat. All ingredients for severe storm potential appear to be available later this afternoon into this evening except for perhaps one key factor--instability. The presence of low level moisture in forecast soundings suggests that much of the enhanced and slight risk areas locally should see a good deal of cloud cover throughout the day. Consequently, even once storms enter southeast Missouri by mid to late afternoon, they may only have a modest amount of instability to work with. Strong dynamics may initially overcome this shortcoming. However, as the storms move east and instability decreases during the evening, they should begin to weaken fairly quickly. Should more sunshine break through the cloud cover, then instability would likely be appreciably higher, in addition to severe potential. At this time, the greatest risk for severe weather still appears to be in southeast Missouri, where linear bowing segments and possibly a few embedded supercell structures should be the favored storm mode. Damaging winds remain the primary concern, while large hail and a brief tornado cannot be ruled out, especially early on. Storms should begin to weaken as they progress across southern Illinois and far western Kentucky during the early evening hours. A line of storms will likely progress into southwest Indiana and east of the Land Between the Lakes in Kentucky by late evening, but activity by then should largely be sub-severe. Any lingering showers should taper off late tonight and early Thursday morning as the storm system departs to the east. Much of Thursday should be dry, albeit cooler in the wake of the front. After highs in the upper 60s (west) to lower 80s (east) today, highs on Thursday should remain in the 60s. The next chance of showers should hold off until late Thursday night at the earliest as the front begins to return north as a warm front ahead of low pressure over the Plains. .LONG TERM...(Friday through Tuesday) Issued at 330 AM CDT Wed Apr 26 2017 Confidence remains fairly high that an unsettled weather pattern that will be with us Friday night and again Saturday night/Sunday. Less confidence in the exact timing and location of where the heaviest rainfall will occur. An upper level ridge of high pressure will build over the southeast U.S. into this weekend, while an upper level trough digs into the southern Rockies. This trough will eject east into the Southern Plains on Sunday before lifting northeast into the Great Lakes on Monday. The Quad State will be within deep southwesterly flow Friday through Sunday. Right now Friday night and Saturday night/Sunday look to have the highest heavy rainfall and severe storm risks. A warm front will develop northward by Friday evening from the southern OH/TN valleys southeast into northern TX or southern OK. The best chance for more widespread thunderstorm initiation will occur during the evening into the overnight hours along and north of the warm front as strengthening, broad low-level jet enhances convergence and lift along and north of this boundary. Strong vertical shear profiles and steep mid lvl lapse rates will support organized storms including supercells with large hail and damaging wind the main threats, though a few tornadoes may also occur with surface-based storms developing closer to the warm front. It looks like the warm front will lift to the north of the region Saturday as the upper level high pressure system off the Southeast Coast tries to build back to the west toward the region. This could bring a general break in the shower/thunderstorm activity, especially over western KY/far srn IL/sw IN. Depending how far north the warm front gets Sat, will decide whether more of the area ends up dry during the day. However, shower/storm chances will ramp back up Saturday night into Sunday as the main upper trough and associated cold front approach from the west. Model guidance has been consistent in placing the heaviest QPF over southeast Missouri into southwest Illinois Saturday night, but central and eastern portions of the forecast area should get into the act Sunday. Overall rainfall amounts Friday through Sunday in the 3 to 5 inch range will be possible from southeast MO into IL, with locally higher amounts not out of the question. Somewhat lighter amounts are expected as one heads farther east into wrn KY/sw IN. Given the very strong dynamical forcing expected with the main upper trof, severe storms will also be a possibility later Sat night into Sun. Much of the severe threat will depend on how much instability can form ahead of the sfc front. The cold front and associated precipitation should be lifting out of the area by late Sunday night into Monday morning. Dry conditions are expected Monday and Tuesday, along somewhat cooler conditions initially on Monday. Should be back in the 70s to near 80 by Tue/Wed time frames. && .AVIATION... Issued at 648 AM CDT Wed Apr 26 2017 As low level moisture spreads into the area ahead of a weather system approaching from the Plains, low VFR ceilings should develop across much of the area today. A period of MVFR ceilings is possible from mid morning through early afternoon, especially across portions of southern Illinois and southeast Missouri. A line of thunderstorms is forecast to accompany an eastward advancing cold front late this afternoon into tonight. Strong to severe thunderstorms are possible early on--especially along and west of the Mississippi River. Storms will also bring strong gusty winds in addition to reduced ceilings and visibilities to MVFR or perhaps IFR levels. South winds will average 10 to 15 knots with occasional gusts to 25 knots ahead of the front. Behind the front, winds will shift to the west/southwest as ceilings improve to 2500-3500 ft. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...GM AVIATION...RJP
Hazardous weather outlook, Apr 26, 4:38 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Paducah KY 438 AM CDT Wed Apr 26 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 438 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The development of isolated thunderstorms cannot be ruled out over southeast Missouri and southwest Illinois through early this afternoon. Severe weather is not expected with this activity. Strong to potentially severe thunderstorms are expected to form along and ahead of a cold front over southeast Missouri by mid to late afternoon. Initially, storms will be capable of producing large hail, damaging winds, and an isolated tornado. A line of thunderstorms should progress into southern Illinois and far western Kentucky by early evening. Damaging winds will be the primary concern. The severe threat will diminish quickly as the storms move east towards the Wabash River and the Land Between the Lakes by late evening. Lightning and locally heavy rain will also accompany thunderstorm activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Multiple rounds of thunderstorms are expected Friday through Sunday. Heavy rainfall is expected over portions of the region. Please refer to the Hydrologic Outlook for details. In addition, strong to severe thunderstorms will be possible through the period. At this time, the best chance of severe storms appears to be with a warm frontal passage Friday night, in addition to the cold frontal passage Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed by mid to late afternoon in southeast Missouri, and throughout southern Illinois and the Purchase Area of western Kentucky by early evening. Spotters are also encouraged to monitor the latest forecasts for possible activation over the upcoming weekend. RJP/GM
In the hours before
Special weather statement, Apr 26, 11:36 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
1136 AM CDT WED APR 26 2017
MOZ107-261715-
Carter MO-
1136 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARTER COUNTY UNTIL 1215
PM CDT...
At 1136 AM CDT, Doppler radar was tracking a strong thunderstorm
near Van Buren, moving northeast at 55 mph. Another storm was moving
in from the southwest and will affect other portions of western
Carter County.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Van Buren, Fremont and Freemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3686 9122 3709 9122 3708 9111 3709 9106
3709 9102 3710 9101 3710 9096 3706 9097
3705 9094 3682 9092 3683 9122 3686 9123
TIME...MOT...LOC 1636Z 226DEG 49KT 3706 9112
SPLocal storm report, Apr 26, 12:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL VAN BUREN 37.01N 91.01W
04/26/2017 M0.75 INCH CARTER MO FIRE DEPT/RESCUE
DIME SIZED HAIL
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:36 AM CDT | Special Weather Statement | PAH | Carter | 39 min |
| Apr 26, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 26 min |
| Apr 26, 1:13 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 32 min |
| Apr 26, 1:17 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 43 min |
| Apr 26, 1:41 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Perry, Stoddard | 49 min |
| Apr 26, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 26 min |
| Apr 26, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 17 min |
| Apr 26, 3:32 PM CDT | Special Weather Statement | PAH | Bollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more | 58 min |
| Apr 26, 4:35 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, New Madrid, Scott, Stoddard | 25 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry, Scott | 12 min |
| Apr 26, 6:36 PM CDT | Special Weather Statement | PAH | Mississippi, New Madrid | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.